MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994); Electric Shock (2554); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1 (serial (b)(6); e0560, accessory rem patient return elect (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the hospital's spine surgeon reported an incident in which a non-medtronic smoke evacuation monopolar handpiece, which had been placed on the patient's chest on the back and had apparently been accidentally activated under the surgeon's arm during the final stages of surgery and caused a burn to the surgeon's hand.The surgeon had felt an electric shock, pain, and heard a buzzing sound.The surgeon had pulled his hand away from the incident, causing the handpiece to fly to the floor.Two 2-3mm burn spots were found on the skin of the surgeon's arm.Now 4 days after the incident, the surgeon is doing well and the burn has not required any significant treatment.The monopolar instrument had been used throughout the surgery and had functioned without any problems.The patient did not suffer any effects from the incident.The handpiece was connected to a generator at the time of the event.
 
Event or Problem Description
According to the reporter, during procedure, the hospital's spine surgeon reported an incident in which a non-medtronic smoke evacuation monopolar handpiece, which had been placed on the patient's chest on the back and the surgeon leaned on the monopolar handpiece and it accidentally activated, causing a burn to the surgeon's hand during the final stages of surgery and caused a first degree burn to the surgeon's hand.The surgeon had felt an electric shock, pain, and heard a buzzing sound.The surgeon had pulled his hand away from the incident, causing the handpiece to fly to the floor.Two 2-3 mm burn spots were found on the skin of the surgeon's arm.There was no treatment done to the burn.Now, four days after the incident, the surgeon is doing well and the burn has not required any significant treatment.The monopolar instrument had been used throughout the surgery and had functioned without any problems.The patient did not suffer any effects from the incident.The handpiece was connected to a generator at the time of the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the surgeon's arm was shown.The product was not shown in the picture.It was reported that there was a device related burn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21124031
Report Number1717344-2025-00057
Device Sequence Number8733076
Product Code GEI
UDI-Device Identifier10884521713123
UDI-Public10884521713123
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1450-4
Device Catalogue NumberE1450-4
Device Lot Number242670303R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer03/04/2025
03/25/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/11/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexUnknown